Can't Make this Up!

Facebook iconTwitter iconGoogle icon

Completely unbelievable, yesterday I received a call from a patient who has gone through treatment and been well for years. As I listened, I could not believe the timing after having posted what I did just the night before. It was as if someone was pulling my leg.

It started with, oh, "I am so glad to speak with you Dr. Brizman." And, I said," tell me what's wrong." She said, "Well, I am not sure what happened, but, I will tell you how all of this went, the best I can". The story was long, but, here is the bottom line: upper respiratory infection that ultimately turned into a situation that became so bad she went to her MD and took antibiotics. Over a few week period, she recovered, but then suddenly and unexpectedly came down with an horrif case of diarrhea. The diarrhea was debilitating, the kind one can only stay home with because it has you tied to the bathroom. Along with it, was intensive cramping. Of course she was scared, but what followed bext was more scary! After a couple of days of diarrhea, her old familiar bladder pain came back! She had not experienced this in years. It was so bad she thought she had an infection. She went to the doctor and of course, they prescribed more antibiotics. However, her conversation with me was just after.

I have her on herbs now to try and repair the damage the antibiotic had on her microbiome and GUT. This was the same antibiotic strangely as the patient I was speaking about last night. However, that is really irrelevant because antibiotics of all kinds can cause this dynamic and antibiotics are not the only cause of IC.

I will keep everyone posted about these two cases as, it is kind of interesting to see two different examples of the onset of these symptoms, one for the ifrst time, and another re-triggered.

Dr.M

Comments

DLFox123's picture
DLFox123

Thanks for the info - it's such a good reminder.

delores's picture
delores

I can totally see how this would happen- Im pretty sure I got IC because of antibiotic and it got much worse with long term antibiotic treatment! Hope she makes a speedy recovery x